MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC SWIVEL DIRECT FLOW ULTRASONIC INSERT; SCALER, ULTRASONIC

HU-FRIEDY MFG. CO. LLC SWIVEL DIRECT FLOW ULTRASONIC INSERT; SCALER, ULTRASONIC
Model Number UI25SD1000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hu-friedy has requested additional information from the user facility regarding the patient status; however, to date a response has not been received.The device subject of the event was returned for evaluation and it was confirmed that the tip of the insert was broken.The damage may have been caused by facility personnel dropping or mishandling the insert.A follow-up mdr will be submitted should additional information become available.
 
Event or Problem Description
The user facility reported that the tip of their swivel direct flow ultrasonic insert detached in the patient's mouth during a dental procedure.It was reported that the patient was sent to receive x-rays.The head x-ray confirmed that no piece of the insert was present.

Brand Name
SWIVEL DIRECT FLOW ULTRASONIC INSERT
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key14225914
Report Number1416605-2022-00001
Device Sequence Number5563226
Product Code ELC
UDI-Device Identifier10889950075385
UDI-Public10889950075385
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUI25SD1000
Device Catalogue NumberUI25SD1000
Device Lot Number1121
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Initial Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown